MAUDE Adverse Event Report: STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 48892066
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital disposed of device.
 
Event or Problem Description
It was reported that during intra-operative implant placement, the blades of three aero c cages were not engaging properly.At c5/6 the blades of two cages would not sear, and at c6/7 the superior blade plunged deeper than expected.All three cages were removed and the procedure was completed successfully by using alternatively available implants.This record captures the second of the three cages.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The aero-c surgical technique was reviewed and the following relevant information was identified: "the anchors are designed to engage both the anterior and posterior aspects of the jacket.The locking tab of the anchor engages the interior surface of the anterior face of the jacket to lock the anchor in place and prevent anterior migration (back-out) of the anchor.A stop feature engages the exterior surface of the anterior portion of the jacket to prevent posterior migration of the anchor." "the anchor is locked in the cage when the low-profile anchor tamp is fully seated with the proximal end of the low-profile implant inserter handle.The depth stop on the low-profile anchor tamp will contact the low-profile implant inserter when the anchor is fully inserted providing both tactile and audible feedback.Release the implants from the low-profile implant inserter by unthreading the thumb screw by rotating counterclockwise.Visually confirm and use lateral fluoroscopic images to verify that the anchors are flush with the jacket." since the device was not returned, an exact cause of the reported event could not be determined.Excess insertion/ impaction force may have contributed to the event.
 
Event or Problem Description

Brand Name
AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11971190
Report Number0009617544-2021-00103
Device Sequence Number11898055
Product Code ODP
UDI-Device Identifier07613327124651
UDI-Public07613327124651
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48892066
Device Catalogue Number48892066
Device Lot Number171876
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1